Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 8, NWS Phoenix, AZ

May 10, 20144 counties in Arizona; Imperial County, Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this red flag warning at May 10, 2014, 12:23 PM MST for 4 counties in Arizona; Imperial County, Riverside County, San Bernardino County, California. It took effect at May 11, 2014, 8:00 AM MST. It was in force for 9 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 10, 2014, 12:23 PM MST (19:23 UTC)
In effect from
May 11, 2014, 8:00 AM MST
Expired
May 11, 2014, 5:00 PM MST
In force
9 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The Yuma radar (KYUX), 118 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 8:58 AM MSTNON-TSTM WND DMG11 N Amboy, CAHIGH WINDS OVERTURNED A SEMI-TRAILER ON HIGHWAY 40 EASTBOUND NEAR MILE MARKER 74.
May 11, 11:00 AM MSTNON-TSTM WND GST 5911 S Corona, CAMESONET STATION SANTIAGO PEAK /EW3128/
May 11, 4:39 PM MSTNON-TSTM WND DMG2 E Apache Junction, AZSTRONG WINDS BLEW SEVERAL ALUMINUM AWNINGS OFF OF SOME MOBILE HOMES...PART OF ONE WAS CARRIED SEVERAL BLOCKS BEFORE LANDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WWUS85 KPSR 101923
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1223 PM MST SAT MAY 10 2014

AZZ131-CAZ231-110330-
/O.UPG.KPSR.FW.A.0006.140511T1800Z-140512T0000Z/
/O.NEW.KPSR.FW.W.0008.140511T1500Z-140512T0000Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
1223 PM MST SAT MAY 10 2014 /1223 PM PDT SAT MAY 10 2014/

...RED FLAG WARNING IN EFFECT FROM 8 AM MST /8 AM PDT/ TO 5 PM
MST /5 PM PDT/ SUNDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY
AND HIGH FIRE DANGER FOR SOUTH CENTRAL AND SOUTHWEST ARIZONA AND THE
LOWER COLORADO RIVER VALLEY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE 
DANGER...WHICH IS IN EFFECT FROM 8 AM MST /8 AM PDT/ TO 5 PM MST /5
PM PDT/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND 
  VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER 
  COLORADO RIVER VALLEY CA.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...MID MORNING THROUGH LATE AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS HIGH. THESE
  CONDITIONS... COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS
  WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

CAZ230-232-110330-
/O.UPG.KPSR.FW.A.0006.140511T1500Z-140512T0000Z/
/O.NEW.KPSR.FW.W.0008.140511T1500Z-140512T0000Z/
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
1223 PM PDT SAT MAY 10 2014

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 5 PM PDT SUNDAY FOR
STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY IN CALIFORNIA.

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE
DANGER...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PDT SUNDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN CALIFORNIA...JOSHUA TREE NATIONAL PARK AND 
  IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...MID MORNING THROUGH LATE AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS HIGH. THESE
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS
  WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

AZZ132-110330-
/O.UPG.KPSR.FW.A.0006.140511T1800Z-140512T0000Z/
/O.NEW.KPSR.FW.W.0008.140511T1800Z-140512T0000Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
1223 PM MST SAT MAY 10 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY FOR
STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER
FOR SOUTH CENTRAL AND SOUTHWEST ARIZONA...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE
DANGER...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN ARIZONA...SOUTH-CENTRAL AND SOUTHWEST 
  DESERTS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...LATE MORNING THROUGH LATE AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS HIGH. THESE
  CONDITIONS... COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS
  WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
3 follow-up statements
984 
WWUS85 KPSR 110512
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1012 PM MST SAT MAY 10 2014

AZZ131-CAZ230>232-111330-
/O.CON.KPSR.FW.W.0008.140511T1500Z-140512T0000Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
1012 PM MST SAT MAY 10 2014 /1012 PM PDT SAT MAY 10 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM MST /8 AM PDT/ TO
5 PM MST /5 PM PDT/ SUNDAY FOR STRONG WINDS...LOW RELATIVE
HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTHEAST CALIFORNIA
AND THE LOWER COLORADO RIVER VALLEY.

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND 
  VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...
  JOSHUA TREE NATIONAL PARK...LOWER COLORADO RIVER VALLEY CA AND 
  IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...MID MORNING THROUGH LATE AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS HIGH TO VERY HIGH.
  THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG
  WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

AZZ132-111330-
/O.CON.KPSR.FW.W.0008.140511T1800Z-140512T0000Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
1012 PM MST SAT MAY 10 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
SUNDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH FIRE
DANGER FOR SOUTH-CENTRAL ARIZONA...

* AFFECTED AREA...IN ARIZONA...SOUTH-CENTRAL AND SOUTHWEST 
  DESERTS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...LATE MORNING THROUGH LATE AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS HIGH TO VERY HIGH.
  THESE CONDITIONS... COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG
  WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
096 
WWUS85 KPSR 110923
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
223 AM MST SUN MAY 11 2014

AZZ131-CAZ230>232-120000-
/O.CON.KPSR.FW.W.0008.140511T1500Z-140512T0000Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
223 AM MST SUN MAY 11 2014 /223 AM PDT SUN MAY 11 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM MST /8 AM PDT/
THIS MORNING TO 5 PM MST /5 PM PDT/ THIS AFTERNOON FOR STRONG
WINDS...LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER FOR
SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY...

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND 
  VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...
  JOSHUA TREE NATIONAL PARK...LOWER COLORADO RIVER VALLEY CA AND 
  IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...MID MORNING THROUGH LATE AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS HIGH TO VERY 
  HIGH. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY 
  AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE 
  WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

AZZ132-120000-
/O.CON.KPSR.FW.W.0008.140511T1800Z-140512T0000Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
223 AM MST SUN MAY 11 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR STRONG WINDS...LOW RELATIVE HUMIDITY
AND HIGH TO VERY HIGH FIRE DANGER FOR SOUTH-CENTRAL ARIZONA...

* AFFECTED AREA...IN ARIZONA...SOUTH-CENTRAL AND SOUTHWEST 
  DESERTS.

* WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...LATE MORNING THROUGH LATE AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS HIGH TO VERY HIGH.
  THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG
  WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
743 
WWUS85 KPSR 120014
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
514 PM MST SUN MAY 11 2014

AZZ131-132-CAZ230>232-120115-
/O.EXP.KPSR.FW.W.0008.000000T0000Z-140512T0000Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
514 PM MST SUN MAY 11 2014 /514 PM PDT SUN MAY 11 2014/

...THE RED FLAG WARNING FOR A LARGE PART OF SOUTHEAST CALIFORNIA...
SOUTHWEST...AND SOUTH CENTRAL ARIZONA WAS ALLOWED TO EXPIRE AT 5 PM
MST...

GUSTY WINDS WERE DIMINISHING BELOW RED FLAG WARNING CRITERIA AT 5 PM
MST. HOWEVER BREEZY CONDITIONS...COMBINED WITH LOW HUMIDITY AND DRY
FUELS CAN STILL RESULT IN FIRE DANGER THE REMAINDER OF THE EVENING.
MUCH LIGHTER WIND AND HIGHER HUMIDITY IS EXPECTED JUST AFTER SUNSET.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at May 10, 8:45 AM MST, 3 hours 38 minutes earlier.

Area forecast discussion, May 10, 8:45 AM MST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
845 AM MST SAT MAY 10 2014

.SYNOPSIS...
TEMPERATURES WILL ONCE AGAIN CLIMB INTO THE MID 90S TODAY. A DRY
COLD FRONT WILL BRING SLIGHTLY COOLER TEMPERATURES TO THE REGION ON
SUNDAY...ALONG WITH BREEZY CONDITIONS AND THE POSSIBILITY OF BLOWING
DUST. TEMPERATURES WILL QUICKLY REBOUND INTO THE UPPER 90S/LOWER
100S BY THE MIDDLE OF THE WEEK AS HIGH PRESSURE RETURNS TO THE
DESERT SOUTHWEST.

&&

.DISCUSSION...
A RATHER QUIET MORNING ACROSS THE CWA UNDER CLEAR SKIES AND
GENERALLY LIGHT WINDS. THE PRESSURE GRADIENT WILL INCREASE QUICKLY
TODAY...ESPECIALLY ACROSS SOUTHEAST CALIFORNIA AS A LOW PRESSURE
SYSTEM MOVES INTO THE GREAT BASIN. WINDS WILL SUBSEQUENTLY INCREASE
AND BECOME BREEZY THIS AFTERNOON AREAWIDE AND WINDY THIS EVENING
ACROSS IMPERIAL COUNTY. A WIND ADVISORY FOR IMPERIAL COUNTY FOR WIND
GUSTS TO 45 MPH HAS BEEN POSTED FOR THIS EVENING...DUE TO MOUNTAIN
WAVE INDUCED STRONG WINDS. THE CURRENT FORECAST IS ON TRACK AS HIGHS
SHOULD PEAK OUT JUST ABOVE SEASONAL NORMALS THIS AFTERNOON. AS THE
LOW TRACKS ACROSS FAR NORTHERN ARIZONA ON SUNDAY...MORE WIDESPREAD
STRONG WINDS ALONG WITH A GOOD PROBABILITY OF HIGH FIRE DANGER WILL
BE A CONCERN FOR SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA.

&&

.PREVIOUS DISCUSSION...
WATER VAPOR IMAGERY REVEALS UPPER LEVEL LOW PRESSURE NEAR PORTLAND
OREGON THIS MORNING...WITH ZONAL FLOW IN PLACE ACROSS THE DESERT
SOUTHWEST. UNLIKE THE PREVIOUS FEW MORNINGS...SKIES WERE MOSTLY
CLEAR ACROSS THE REGION BUT TEMPERATURES REMAINED ELEVATED. DESERT
TEMPS AS OF 08Z WERE GENERALLY IN THE MID 60S TO LOWER 70S AND ASIDE
FROM 12-15KT WINDS ACROSS SOUTHEAST CALIFORNIA...WINDS WERE
GENERALLY LIGHT/VRB.

THE PAC NW LOW WILL SLIDE THROUGH THE GREAT BASIN TODAY AND INTO
NORTHERN ARIZONA ON SUNDAY. AHEAD OF THE TROUGH...BREEZY
SOUTHWESTERLY WINDS WILL DEVELOP AND HELP NUDGE TEMPERATURES INTO
THE LOW/MID 90S. WE'VE HAD A 1-2 DEGREE COOL BIAS THE PAST FEW DAYS
SO I'M HESITANT TO WARM TEMPERATURES INTO THE UPPER 90S PER SOME
GUIDANCE...BUT BREEZY SOUTHWEST WINDS TEND TO YIELD WARMER THAN
EXPECTED TEMPERATURES SO I WILL RETAIN AT LEAST 93 OR 94 AROUND
PHOENIX AND 94-95 AROUND YUMA/EL CENTRO. DESPITE INCREASING
WINDS...NOT ANTICIPATING ANY WIDESPREAD BLOWING DUST OR MAJOR
WEATHER IMPACTS TODAY FOR MOST OF THE FORECAST AREA. HOWEVER IT
LOOKS LIKE A DECENT SETUP FOR A MOUNTAIN WAVE WIND EVENT DOWNWIND OF
THE COASTAL MOUNTAINS IN IMPERIAL COUNTY AND WINDS SHOULD EASILY
REACH WIND ADVISORY THRESHOLDS LATE THIS AFTERNOON/EVENING. A WIND
ADVISORY IS FORTHCOMING FOR PORTIONS OF SOUTHEAST CALIFORNIA.

UPPER TROUGH WILL SWEEP THROUGH NORTHERN ARIZONA AND PER YESTERDAY'S
12Z GUIDANCE AND THIS MORNING'S 00Z DATA...LOOKS TO BE A LITTLE
DEEPER THAN PREVIOUS RUNS INDICATED. THAT BEING SAID...MOISTURE IS
STILL LACKING /PWATS GENERALLY 0.6 INCHES OR LESS COINCIDENT WITH
THE PASSAGE OF THE TROUGH AXIS/ AND THE ONLY OPPORTUNITY FOR
MEASURABLE PRECIP WILL BE DISPLACED WELL TO THE NORTH OF THE PHOENIX
AREA. VERY LOW END SINGLE DIGIT POPS AROUND GLOBE/HILLTOP ARE ALL
THAT SEEM WARRANTED AT THIS POINT /AND EVEN THESE VALUES ARE
PROBABLY TOO HIGH/ AND NO MAJOR CHANGES ARE NECESSARY TO POPS. THE
BIGGEST IMPACT WILL BE IN THE FORM OF WINDS AND POSSIBLY AREAS OF
BLOWING DUST. STRONGEST WINDS WILL BEGIN AS EARLY AS MID MORNING
ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...THEN EXPAND WITH
WINDS INCREASING AROUND THE PHOENIX AREA AND POINTS EAST SHORTLY
BEFORE NOON. MAY NEED TO LOOK AT A WIND ADVISORY FOR THE WESTERN
HALF OF THE FORECAST AREA ON SUNDAY BUT STILL NOT A LOCK. I WILL
ALSO BE INTRODUCING BLOWING DUST INTO THE GRIDS FOR THE LOWER
DESERTS. PROBABLY LOOKING AT A VERY SIMILAR EVENT TO WHAT WAS SEEN
LAST WEEK AND THE WEEK BEFORE WHERE THE NORMALLY DUSTY AREAS SEE THE
LOWEST SURFACE VISIBILITIES WHEREAS EVERYONE ELSE EXPERIENCES
LOFTED/SUSPENDED DUST AND HAZE. WINDS SHOULD BACK OFF SHORTLY AFTER
SUNSET ALONG WITH THE THREAT FOR BLOWING DUST. MEANWHILE...STRONG
DRY ADVECTION WILL ALSO LEAD TO HEIGHTENED FIRE WEATHER CONCERNS
ACROSS MOST OF THE AREA ON SUNDAY.

THE PATTERN TURNS STAGNANT FROM MONDAY ONWARD AS THE UPPER TROUGH
EJECTS INTO THE CENTRAL PLAINS AND STRONG UPPER HIGH PRESSURE
SETTLES OVER THE AREA. TEMPERATURES WILL GRADUALLY INCREASE EACH
DAY...REACHING A PEAK IN THE LOWER 100S WEDNESDAY THROUGH SATURDAY.
THESE TEMPS ARE NOT RECORD BREAKING...BUT CERTAINLY ABOVE NORMAL FOR
MID MAY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
MORNING EAST DRAINAGE FLOW TO CONTINUE BEFORE VEERING AROUND TO THE
SOUTH MIDDAY AND THEN SOUTHWEST HEADINGS BY THE AFTERNOON WHILE
INCREASING IN SPEED. SUSTAINED WINDS 12-17 KTS WITH GUSTS OVER 20KTS
POSSIBLE BY THE AFTERNOON...WITH ELEVATED WEST WINDS PERSISTING
OVERNIGHT. SKIES WILL BE MOSTLY CLEAR WITH OCCASIONAL CIRRUS GNLY
AOA 25KFT. LOFTED DUST DUE TO ELEVATED WINDS AREAWIDE COULD LEAD TO
SLANT VSBY ISSUES FOR SUNDAY...WHILE ALSO REDUCING LONG RANGE
VISIBILITY AND OBSCURING TERRAIN VIEWS FROM THE TERMINAL SURFACES.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
STRONG SOUTHWEST WINDS WILL DEVELOP INTO THE MORNING...WITH GUSTS OF
25 TO 30KTS POSSIBLE BY THE AFTERNOON. STRONG WEST WINDS TO PERSIST
THROUGH 11/05Z AT KIPL AS ELEVATED WINDS DEVELOP OFF THE COASTAL
MOUNTAINS DOWN INTO THE IMPERIAL VALLEY. PATCHY BLOWING DUST AND
SAND WILL BE POSSIBLE THROUGH THE DAY...BUT HELD OFF INCLUDING
MENTION IN THE 12Z TAF PACKAGE. DRY COLD FRONT PASSAGE OVERNIGHT
WILL KEEP WINDS ELEVATED...BEFORE INCREASING SPEEDS AGAIN FOR SUNDAY
WHILE TURNING THEM N/NW IN NATURE.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
A GRADUAL WARMING TREND BEGINS MONDAY AS A RIDGE OF HIGH PRESSURE
SLOWLY BUILDS INTO THE WEST. FIRE WEATHER CONCERNS REMAIN ELEVATED
MONDAY THROUGH THURSDAY DUE TO PERSISTENT BREEZY TO WINDY CONDITIONS
FROM THE NORTH AND NORTHEAST MONDAY THROUGH THURSDAY ALONG WITH
SINGLE DIGIT DAYTIME HUMIDITIES AND POOR TO FAIR OVERNIGHT
RECOVERIES. ANTICIPATE RELAXING GRADIENTS BY FRIDAY...SUPPORT
LIGHTER AND MORE VARIABLE WIND CONDITIONS. .

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     AZZ020>023-025>028.

CA...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     CAZ031.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     CAZ030-032-033.

     WIND ADVISORY FROM 6 PM TO 10 PM PDT THIS EVENING CAZ033.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...KUHLMAN
PREVIOUS DISCUSSION...LEINS
AVIATION...NOLTE
FIRE WEATHER...NOLTE/AJ
Hazardous weather outlook, May 10, 2:44 AM MST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
244 AM MST SAT MAY 10 2014

CAZ033-111400-
IMPERIAL COUNTY-
244 AM PDT SAT MAY 10 2014

...WIND ADVISORY IN EFFECT FROM 6 PM TO 10 PM PDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

GUSTY WINDS WILL DEVELOP LATE THIS AFTERNOON AND A WIND ADVISORY IS
IN EFFECT FOR PORTIONS OF IMPERIAL COUNTY. LOCALIZED BLOWING DUST IS
POSSIBLE IN THE USUAL DUSTY LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

IN ADDITION TO THE HEIGHTENED FIRE WEATHER CONCERNS...ANOTHER WIND
ADVISORY MAY BE NECESSARY DURING THE DAY ON SUNDAY AS A DRY COLD
FRONT PASSES THROUGH THE AREA. AREAS OF BLOWING DUST WILL BE POSSIBLE
SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ030-032-111400-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
244 AM PDT SAT MAY 10 2014

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

IN ADDITION TO THE HEIGHTENED FIRE WEATHER CONCERNS...A WIND ADVISORY
MAY BE NECESSARY DURING THE DAY ON SUNDAY AS A DRY COLD FRONT PASSES
THROUGH THE AREA. AREAS OF BLOWING DUST WILL BE POSSIBLE SUNDAY
MORNING THROUGH EARLY SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020>023-025>028-CAZ031-111400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
244 AM MST SAT MAY 10 2014 /244 AM PDT SAT MAY 10 2014/

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

IN ADDITION TO THE HEIGHTENED FIRE WEATHER CONCERNS...A WIND ADVISORY
MAY BE NECESSARY DURING THE DAY ON SUNDAY AS A DRY COLD FRONT PASSES
THROUGH THE AREA. AREAS OF BLOWING DUST WILL BE POSSIBLE SUNDAY
MORNING THROUGH EARLY SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ024-111400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
244 AM MST SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GUSTY WINDS WILL DEVELOP DURING THE DAY ON SUNDAY AND SOME LOCATIONS
COULD SEE WINDS AROUND 30-35 MPH. IN ADDITION...FIRE WEATHER CONCERNS
WILL BE ELEVATED DURING THE DAY ON SUNDAY AS DRY AIR MOVES INTO THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:24 AM MSTFire Weather WatchPSRLa Paz, Maricopa, Pinal, Yuma9 hr
May 10, 1:11 PM MSTWind AdvisoryPSR28 hr
May 10, 2:53 AM MSTWind AdvisoryPSR38 hr

Nearby

Red Flag Warnings in Arizona, 2014Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.